Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Chills, dizziness, increased heartbeat, pressure inside. Should I take propranolol, cinnarizine and paracetamol?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
Question
11 years ago i had panic attacks and doctor subscribed paxil that worked really well. After few years i stopped using it and had no problems until few weeks ago when it came out of nowhere. Its really severe, I have chills, dizzines, faster heart bit and lots of pressure inside of me.
Since i am not in US and can not get paxil, a local doctor here in Hong Kong gave me the following medicine:
propranolol 10mg
sulpiride 50mg
paracetamol 500mg
cinnarizine 25mg
last night i took only propranol and it did not really work.
Should i take other medicine as well?
Tonight i am flying back.
thank you
Posted Sat, 29 Sep 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Mihail Iepure 3 hours later
Hello,
Welcome to Healthcare Magic,
Very good news that tonight you flying back , then you can see your Doctor who will prescribe you paxil that has positive effects and good result. You may follow advice of Doctor from Hong Kong, just remember that Propranolol is indicated when you have tachycardia ( rapid , fast heart rate ,palpitations) an high blood pressure. Propranolol will calm down your faster heart bit ( as you mentioned in your case).Paracetamol is the pain and fever reliever and is indicated when you have headache, muscle aches, backache, toothaches, colds, fever, if you don’t experience above mentioned symptoms , there no reason to take paracetamol. Cinnarizine indicated before traveling usually by plane or boat to prevent and treat travel sickness, control nausea, vomiting and dizziness due to motion sickness, so if you have above mentioned symptoms or you believe you will develop in the plane, then you may take cinnarizine.
Regarding Sulpiride it is an antipsychotic drug and usually indicated to treat acute and chronicle schizophrenia and symptoms such as hallucinations ( seeing or hearing things which are not there ), delusions ( belief held strongly despite overwhelming evidence that disproves such belief ) , so if you don’t have above mentioned symptoms and experience just simply anxiety with short duration panic attack ,then Sulpiride is not indicated and I would advice you wait one more day until you will arrive and can see your Doctor back at home.
I wish you good luck and speedy recovery,
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.

Best Regards,

Dr.Mihail
Above answer was peer-reviewed by
 
Follow-up: Chills, dizziness, increased heartbeat, pressure inside. Should I take propranolol, cinnarizine and paracetamol? 10 minutes later
Thank you for explaining.

Would do you then suggest i take in my case?. I have typical symptomss of panic disorder, all day today i feel lightheaded and dissatached from my self. And have this pressure inside of me that wont go away, chills and flushes. Same way i felt when long time i go i was diagnosed with this panic state. I havent been on paxil since 2002 or anything for that matter. But i know that paxil helped me.

I was thinking to take cinnarizine and sulpiride to see if i feel better.
I am in hotel now and my flight is in couple of hours
i was holding off from taking these two pills..

i reviewed your answer once again andd i only took cinnarizine.
 
 
Answered by Dr. Mihail Iepure 24 minutes later
Welcome back,
Yes, right now before your flight you may take one tablet of cinnarizine and one dose of sulpiride as prescribed by your Hong Kong Doctor, Sulpiride you have to take now because it has slow absorption, pick plasma level appear in 2-6 hrs. If while flying you will note dizziness, vomiting, nausea, then take one more dose of cinnarizine. Once back in home consult your previously Doctor to clarify further management , treatment.
I wish you good luck and speedy recovery,
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.

Best Regards,

Dr.Mihail
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor